# SDR 96ZZZX3413

- Difficulty date: May 15, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N177AL
- Make and model: Bell 206L-4
- Aircraft serial: 52157
- Engine: Allsn 250C30P
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Bearing
- Part number: 23030917
- Condition: Failed
- Location: Nr 4 Pinion
- Part time: 513 hours
- Component: 23035178
- Stage of operation: CR
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE ENGINE CHIP DETECTOR LIGHT ILLUMINATED IN CRUISE FLIGHT OVER THE GULF OF MEXICO.  THE PILOT LANDED THE HELICOPTER ON NEAREST OFFSHORE PLATFORM, APPROXIMATELY 7 MILES AWAY.  MAINTENANCE INSPECTED THE CHIP DETECTOR PLUGS AND FOUND THE LOWER PLUG COVERED WITH METAL SHAVINGS AND A PIECE OF METAL .50 INCH LONG BY .25 INCH WIDE.  THE ENGINE WAS REPLACED ON THE OFFSHORE PLATFORM.  SUBSEQUENT EXAMINATION OF THE ENGINE REVEALED THE NR 4 PINION BEARING ROLLER CAGE HAD FRACTURED.  A LARGE PIECE OF THE ROLLER CAGE WAS MISSING.
